MAUDE Adverse Event Report: Invacare Taylor Street Invacare TDX SP2 Base; WHEELCHAIR, POWERED

Invacare Taylor Street Invacare TDX SP2 Base; WHEELCHAIR, POWERED
Model Number TDXSP2-MCG
Medical Device Problem Codes Unintended Collision (1429); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Multiple Fractures (4519)
Date of Event 02/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The consumer was traveling in her vehicle when she was struck by another automobile.The impact forced her secured wheelchair to break loose from its tie-downs, propelling both the consumer and the wheelchair into the front of the vehicle.This incident resulted in bodily injury to the consumer which included rib fractures, a right femur fracture, a right ankle fracture, and bilateral tibia/fibula fractures.The consumer was admitted to the hospital for 3 months.
 
Additional Manufacturer Narrative
The subject tdxsp2-mcg power wheelchair was manufactured with transport brackets.The transport brackets allow for an unoccupied wheelchair to be secured in a vehicle for transporting using a 4-point tie down system from a third-party supplier.Invacare does not provide nor manufacture a tie-down system.There was no indication that the installed transport brackets failed and there was no issue observed with the transport brackets in the provided photos.This incident is believed to be an issue and/or failure with the tie down system in the vehicle and not due to a malfunction of the wheelchair.The invacare® tdx® sp2 series power wheelchair base user manual advises that the wheelchair transport bracket (trbkts) may not be used as a vehicle seat and are identified by the following label on the device.It warns, risk of injury, damage or death - improper use of wheelchair transport brackets (trbkts) may result in injury, damage or death.The wheelchair or its parts may become airborne during a sudden vehicle stop or accident and injure vehicle occupants or cause damage.Use these transport brackets only to secure an unoccupied wheelchair during transport.Ensure wheelchair is secured using proper restraint systems.Wheelchair transport brackets have not been crash-tested in accordance with iso 7176-19.A product return is not anticipated.Should additional information become available, a follow-up record will be filed.

Brand Name
Invacare TDX SP2 Base
Common Device Name
WHEELCHAIR, POWERED
Manufacturer (Section D)
Invacare Taylor Street
1200 taylor street
elyria OH 44035
Manufacturer (Section G)
Invacare Taylor Street
1200 taylor street
elyria OH 44035
Manufacturer Contact
dona bhamra
one invacare way
elyria, OH 44035
+1(800)333-6900
MDR Report Key50178342
Report Number1531186-2026-00007
Device Sequence Number21297279
Product Code ITI
UDI-Device Identifier00841447100966
UDI-Public00841447100966
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTDXSP2-MCG
Device Catalogue NumberTDXSP2-MCG
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/14/2026
Initial Report FDA Received Date08/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale